Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 10, 2021, 2:52 PM EDT for McCormick County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 10, 2021, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
County McCormick County, SC
The radar
The Columbia radar (KCAE), 91 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WWUS82 KCAE 101852
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
252 PM EDT Tue Aug 10 2021
SCZ018-101915-
McCormick SC-
252 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
McCormick County through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Mccormick County Airport, or 14 miles south of
Greenwood, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
McCormick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3398 8216 3399 8210 3398 8208 3398 8205
3396 8205 3393 8215
TIME...MOT...LOC 1851Z 250DEG 7KT 3399 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:22 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 10, 2:22 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Columbia SC 222 PM EDT Tue Aug 10 2021 .SYNOPSIS... Typical summer weather ahead for the rest of the week. High temperatures in the low-mid 90s and overnight lows in low-mid 70s. Expect some scattered afternoon showers and thunderstorms each afternoon. A weak front over the weekend may lead to more widespread showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Scattered to isolated showers and thunderstorms will develop this afternoon. Low level moisture remains high especially across the western CWA where precipitable water near 1.90 inches. Daytime heating and steep low level lapse rates will lead to weak to moderate CAPE values. The threat of severe weather remains low given the warm mid levels which will hinder updraft strength. The western portions of the FA may have higher convective coverage this afternoon due to higher atmospheric moisture and possibly a weak short wave on the western periphery of the ridge. Convection should diminish quickly after sunset given weak forcing. High temperatures will be in the low 90s with lows in the low to mid 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Similar conditions expected tomorrow with seasonably hot and humid pattern continuing. Capping inversion remains in place through the morning before pulse showers and thunderstorms develop by early afternoon in a moderately unstable airmass. PWATs increase a bit to near 2 inches in the western forecast area with weak steering flow once again which will lead to some slow moving downpours. Weak surface convergence will be in place with a bit more moisture so bit higher coverage of rain and storms tomorrow, especially in the western area. The ridge over the area will shift a bit farther west into the forecast area Thursday with some drier air funneling in as well. This should limit shower and storm coverage into the afternoon, although the heat and humidity will continue. Blends and MOS have been consistent in highs in the low to mid 90s with dew points in the low to mid 70s with limited wind to support mixing. This would continue to keep max heat indices between around 100 to 105 each day. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Convective coverage once again appears limited Friday with the upper ridge over the area promoting subsidence with increased mixing. A deepening trough over the eastern US will push the ridge back offshore with moisture increasing once again into the weekend, leading to increased afternoon shower and storm coverage enhanced by possible shortwaves. There will be a bit of a question as to how the front progresses towards the area but for now there is ensemble support for it to remain north of the area, although the airmass will remain seasonably hot and humid at least into Sunday. Early next week the question becomes how what is now Potential Tropical Cyclone 6 interacts with the eastern US. While it remains too early for any specifics, it will likely inject significant moisture into the southeastern US which will lead to higher chances for rain and storms into early next week with increasing ensemble probabilities of PWATs approaching and exceeding 2 inches. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Scattered to isolated convection will develop over the area today. Atmospheric moisture is higher in the western Midlands/CSRA this afternoon so thunderstorm coverage should be higher in this area. Confidence in any impacts to the terminals is low at this point. Convection will diminish shortly after sunset with winds remaining light and generally out of the south. Conditions overnight will be similar to the previous few nights with potential for stratus or fog at AGS and OGB during the early morning hours. Winds will remain out of the south for Wednesday with another round of scattered, afternoon showers and thunderstorms expected. EXTENDED AVIATION OUTLOOK...Expect scattered, diurnally driven convection from mid to late week. Early morning, patchy fog is also possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 10, 5:54 AM EDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 554 AM EDT Tue Aug 10 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-111000- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 554 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
252 PM EDT Tue Aug 10 2021
SCZ018-101915-
McCormick SC-
252 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
McCormick County through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Mccormick County Airport, or 14 miles south of
Greenwood, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
McCormick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3398 8216 3399 8210 3398 8208 3398 8205
3396 8205 3393 8215
TIME...MOT...LOC 1851Z 250DEG 7KT 3399 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:56 PM EDT | Special Weather Statement | CAE | Newberry | 49 min |
| Aug 10, 3:54 PM EDT | Special Weather Statement | CAE | Edgefield | 51 min |
| Aug 10, 4:30 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 45 min |
| Aug 10, 5:20 PM EDT | Special Weather Statement | CAE | Aiken | 40 min |
| Aug 10, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 38 min |
| Aug 10, 7:08 PM EDT | Special Weather Statement | CAE | Chesterfield | 52 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.